Tell us about your experiences with weight management. Take our survey!

caret icon Back to all discussions

Does anyone else experience excessive sweating with RA?

Hi, I wonder does anyone else experience excessive sweating with RA? I have had RA for about 4 years and the least amount of effort causes me to feel like I am having a major hot flash (much to old ) and sweat excessively. I do a little housework than run and sit by my fan.

  1. Hi Libby! I am sorry you are dealing with excessive sweating. If you haven't already, you may want to mention this issue to your physician. I know some of our members have mentioned dealing with excess sweating, but it doesn't seem to be a very common symptom within the RA community. However, sensitivity to temperatures and exercise are pretty common RA symptoms. While not completely related to your question, this article discusses various tips for battling heat-related RA symptoms -- https://rheumatoidarthritis.net/living/beating-the-heat/. I hope you do get some feedback from our members that have experience with sweating. Know you are not alone in this! Best, Erin, RheumatoidArthritis.net Team Member.

    1. , I think Richard brought up a great point about medications and I hope his information is helpful for you. And, yes, it's soooo frustrating when everything is chalked up to your age or hormones or whatever other answer a doctor can come up with. You may also just be a heavy sweater to begin with and something (medications or something else) is just exacerbating an already challenging issue.

      Best, Erin, Team Member.

    2. I finally got my rheumatologist to let me stop the plaquenil and the excessive sweating is much improved since that and my RA is managed well with Orencia.

  2. Hi Libby. On top of the information from Erin, I just wanted to add that excessive sweating can be a side-effect of some medications. One of our contributors wrote about her experience with this side-effect in this article: https://rheumatoidarthritis.net/living/sweaty-side-drugs/. Note that in her case, it was not an RA medication, but something she was taking for a different issue. Wishing you the best. Richard (RheumatoidArthritis.net Team)

    1. Yes! I have been experiencing this problem for the last year. My physicians are baffled. They've done hormone testing and tell me I'm not in early menopause, I'm 43. I can do the smallest amount of activity and I will start sweating profusely. I'm about to read the article regarding sweating for medications, although I haven't added anything new in the time period that I started sweating. Ugh, it's just awful. And to think I might have to go through this again in menopause!

      1. I thought it was my imagination. I have been thru hot flashes and it was way worst, but yes..I feel like I work up a sweat for no reason.

        1. Thank you so much for sharing! I believe, and this is just my theory, but it could be in connection to hormones like cortisol or the stress response overall from what the body is being put through because of RA. I know excessive sweating or even body odor can be a side effect of some of the medications and even un-treated or under-treated (not being properly managed) can do the same thing. Sometimes underlying causes like thyroid or another condition can cause it. So it's hard to say if it's the RA, the body being imbalanced, or another thing. -Effie, team member

      Please read our rules before posting.